Dabigatran (Pradaxa), Warfarin and GI Bleed, Intracerebral Hemorrhage

    Basic Details
    Date Posted
    Monday, February 11, 2013
    Status
    Complete
    Medical Product
    anticoagulant
    blood thinner
    Coumadin
    dabigatran
    Pradaxa
    warfarin
    Health Outcome(s)
    gastrointestinal hemorrhage
    intracerebral hemorrhage (ICH)
    serious bleeding
    Description

    Modular program-based one-time assessment of the risk of gastrointestinal hemorrhage (GIH) or intracerebral hemorrhage (ICH) events associated with use of the anticoagulants (blood thinners) dabigatran and warfarin in the Mini-Sentinel Distributed Database. Modular programs are adaptable standardized programs. Results were generated using Modular Program 3; click here for more information. Queries were run requiring a pre-existing condition of atrial fibrillation in any care setting and separately without a pre-existing condition requirement. Outcomes of GIH and ICH were assessed in inpatient and emergency department settings. Programs were executed in August 2012.

    The information contained in this report is associated with an FDA MedWatch alert issued on November 2, 2012.

    If you are using a web page screen reader and are unable to access this document, please contact the Mini-Sentinel Operations Center for assistance by clicking on the Submit Comments link above or sending an email requesting assistance to info@mini-sentinel.org.

    The information contained on this website is provided as part of FDA's commitment to place knowledge acquired from the Mini-Sentinel pilot in the public domain as soon as possible. Please read the disclaimer.